MAUDE Adverse Event Report: INTEGRA LIFESCIENCES MANSFIELD CERELINK ICP PROBE 1L P BOLT; ICP MICRSOSENSORS - CERELINK

INTEGRA LIFESCIENCES MANSFIELD CERELINK ICP PROBE 1L P BOLT; ICP MICRSOSENSORS - CERELINK
Catalog Number 826852
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 07/31/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
An investigation has been initiated based on the reported information.Upon completion of the investigation, a follow-up report will be submitted.
 
Event or Problem Description
A facility reported a cerelink icp microsensor was placed via metal skull bolt on (b)(6) 2023.On (b)(6) 2023, the icp xpress unit read and icp mean of 0 to -1, and the waveform on the patient monitor fluctuated between -5 to 5.Patient sedated with propofol and fentanyl, equally reactive pupils.The patient was bronched prior to calling clinical specialist, and patient¿s heart rate increased during the bronch but the icp remained -1 to 0.Charge nurse inspected lead wire of sensor and reported that it appeared intact.The zero-reference number was correctly entered into the icp express unit.The nurse was advised through re-synchronizing both monitor, changed patient cable and monitor.However, all troubleshooting techniques failed to elicit a different outcome.Therefore the nurse was advised that it was likely a sensor issue, either dislodged or damaged in a way not easily visible and to notify the physicians.The sensor was removed for inaccurate readings and was not replaced.The patient remains in serious, but stable condition.Clinical questionnaire received: implant location: parenchymal.Hospital location of implant: icu.Did the failure occur during patient movement? (i.E.Reposition, transport, out of bed for bathroom, ambulate, chair, etc.): no.Did the patient receive an mri or ct scan before the failure occurred? ct scan.When the failure occurred, was the integra/codman icp monitor plugged into the wall? yes.When the failure occurred, was the integra/codman icp monitor connected to a patient monitor? yes.When the failure occurred, where was the integra/codman icp monitor positioned: iv pole other devices implanted in the head? (shunt, evd, subdural drain).No.Was more than 1 integra/codman icp monitor used for the sensor? during troubleshooting the patient cable and monitor were changed out with no impact on icp value or waveform.
 
Additional Manufacturer Narrative
The cerelink icp microsensor (id 823045) was returned for evaluation.Device history record (dhr) - product 826852 for lot 6162676 (sn 133847), and the lot met specifications when released.Failure analysis - the issue of the complaint was not confirmed.No visible damage to the millar sensor, catheter material, or connector.Cerelink monitor was acceptable; icp express read 438.The device passed electronic, noise, linearity/hysteresis and signal drift tests.Root cause - the root cause of the issue reported by customer could not be determined as the device worked correctly.

Brand Name
CERELINK ICP PROBE 1L P BOLT
Common Device Name
ICP MICRSOSENSORS - CERELINK
Manufacturer (Section D)
INTEGRA LIFESCIENCES MANSFIELD
11 cabot boulevard
11 cabot boulevard
mansfield MA
SZ 
Manufacturer (Section G)
INTEGRA LIFESCIENCES MANSFIELD
11 cabot boulevard
ch-2400
mansfield MA
SZ  
Manufacturer Contact
vivian nelson
1100 campus drive
princeton, NJ 
6099362319
MDR Report Key17551638
Report Number3013886523-2023-00269
Device Sequence Number6695351
Product Code GWM
UDI-Device Identifier10381780520696
UDI-Public(01)10381780520696(17)240131(17)6162676
Combination Product (Y/N)N
PMA/510(K) Number
K173192
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 10/26/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/31/2024
Device Catalogue Number826852
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/31/2023
Supplement Date Received by Manufacturer10/20/2023
Initial Report FDA Received Date08/15/2023
Supplement Report FDA Received Date10/26/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/14/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown